Corrections to Dickson's table of three dimensional division algebras over
F. W. Long
Math. Comp. 31 (1977), 1031-1033
Math. Comp. 31 (1977), 1031-1033.
Full-text PDF Free Access
Similar Articles |
Abstract: In 1906 Dickson published a list of noncommutative division algebras of dimension three over the field of finite elements. Recently, Kaplansky has found a mistake in this list; and I used a computer to check all the entries in the list. I then found an algebra missing from the list and used the computer again to make a complete search for all such algebras.
Eugene Dickson, Linear algebras in which division is
always uniquely possible, Trans. Amer. Math.
Soc. 7 (1906), no. 3, 370–390. MR
Kaplansky, Three-dimensional division algebras. II, Houston J.
Math. 1 (1975), no. 1, 63–79. MR 0432705
Menichetti, On a Kaplansky conjecture concerning three-dimensional
division algebras over a finite field, J. Algebra 47
(1977), no. 2, 400–410. MR 0453823
- L. E. DICKSON, "Linear algebras in which division is always uniquely possible," Trans. Amer. Math. Soc., v. 7, 1906, pp. 370-390. MR 1500755
- I. KAPLANSKY, "Three dimensional division algebras. II," Houston J. Math., v. I, No. 1, 1976. MR 0432705 (55:5689b)
- G. MENICHETTI, On a Kaplansky Conjecture Concerning Three-Dimensional Division Algebras over a Finite Field, Mathematics Institute, University of Florence, Italy. (Preprint.) MR 0453823 (56:12076)
Retrieve articles in Mathematics of Computation
Retrieve articles in all journals
Three dimensional division algebras,
the field of five elements
© Copyright 1977 American Mathematical Society